MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515202
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that it was difficult to disengage the injector on a bd phaseal¿connector this caused the needle to remain exposed.No serious injury or medical intervention was reported.
 
Additional Manufacturer Narrative
Investigation summary: as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.Dhr: n/a - no lot.Inspections and tests: during molding process: visual inspections for connectors are performed by the operator to avoid faulty parts (flashes, unfilled and burned parts, etc) according to ph-300 (current version).Critical to quality dimensions of all connector components are measured to check if the dimensions are within tolerance (ph-300).Assembly process: according to ph-303 it is checked the correct welding and position of the membrane, the absence of dirt and the well assembly of the cap.The correct welding of the membrane is doing according to pc-234 (current version).If the injector safety sleeve is broken, the needle will become exposed.When engaging/disengaging the injector it is important to grip only the white components; do not tough the blue safety sleeve.If the grips of the safety sleeve are dislocated, the injector will become activated and the needle will become exposed.The injector must be removed by pulling straight back to avoid damage to the grips.If the injector has been forcefully engaged, the grips may also become damaged.As a sample was unavailable for this incident, an exact cause could not be determined.Complaints received for this device and defect will continue to be monitored by our quality team for emerging trends.
 
Event or Problem Description

Brand Name
BD PHASEAL¿CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key7996360
Report Number3003152976-2018-00461
Device Sequence Number1381443
Product Code ONB
UDI-Device Identifier30382905152024
UDI-Public30382905152024
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515202
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;